Effexor Withdrawl - page 2

I've stopped taking Effexor (with my doctor's knowledge) and am going through terrible withdrawl symptoms. I am experiencing dizziness, severe nausea, fatigue, nervousness, trouble sleeping just to... Read More

  1. by   NativeTexan
    Kathy,
    I took effexor for about a year after having a miscarriage. It took me nearly a year to wean off it, because the withdrawal symptoms were so bad.I'd end up taking a dose to be able to work or drive. I had severe dizziness, and blurred vision. It drove me crazy. I finally took a week off work, and stayed around the house until it was out of my system. I was soooooo irritable, I could hardly stand myself. I wouldn't recommend that drug to anyone! I hope you have an easier time of it. Just try not to give in and take a dose to relieve symptoms. Good luck.
  2. by   lsyorke
    "She was effexor when she was 12 a small dose like 25mg, while she was on them we saw a great improvement and she seemed happier and then one day she just started to refuse to take them saying she did not need a pill to make her normal."

    PLEASE be very careful with SSRI's in children!!! My son has been on Paxil cr for a year and in the past two months is having horrible personality changes, violent tendencies and suicidal. This drugs in children are a nightmare!!!
  3. by   KaroSnowQueen
    I have been on Effexor XR 75 mg daily for almost two years. My son has been on it for a little over a year. :hatparty:
    It makes me sleepy so I take mine at bedtime. His makes him awake, so he takes it when he first gets up. Neither of us have had anything other than minor side effects the first two to three weeks (dry mouth, nausea). Both of us have at times missed several doses due to circumstances beyond our control - out of town unexpectedly, illness, etc. Neither of us have any signs other than a return of depressive symptoms. Both of us also noticed the effects of the med working within just a day or two, rather than the two to six weeks quoted by the dr.
    My point in all this is it affects different people differently, as with many drugs. If you have s/sx you need to call the dr and see what he can do for you.
  4. by   kathygirl8
    Thanks for so much of your input. This site is so helpful. I feel at time that no one understands what I am going through.

    I am on day 8 of being Effexor Free- I am still quite nervous most of the time and naseaus. IS THIS THE ANXIETY COMING BACK OR THE SIDE EFFECTS OF WITHDRAWL?

    I am currently in therapy trying to see what is causing this anxiety in the first place. I'm hanging in there....:imbar
  5. by   RNKITTY04
    I have been taking 75 mg of Effexor for approx 14 months now. Any of the times I have tried to wean myself off of it have been terrible. I feel good when I take them but if I don't... YUCK!! I feel dizzy and nauseated. I think I will wait till nursing school is over than try again.
    Good luck to all who try going "cold turkey"

close